Safety and Security Notice:

I never include last names or specific locations here, for the safety of our children. If you or your child is a friend of me or mine, and you approve a first name and photo being posted as appropriate, please click this link to email me with written permission. Thank you

Monday, February 13, 2017

Sadness vs Depression vs Side Effects (or All of the Above)

This is an open letter, especially to those I alarmed or worried on this Facebook thread yesterday.

I felt it coming like a wave at the beach.

But with help from you all, and a few realizations, it never materialized fully. I was sad, but not suffering from (or going to be suffering from) a major depressive episode.

There is definitely cause for sadness and depression over here. Laston's death was just over six months ago (last Friday, the tenth), Valentines' Day is coming up tomorrow (though we didn't really celebrate it, it was still there... and now he's not), I'm scared to death about the monster we as a country have created (but that's a matter for a different post, at least this time), there are money troubles (there are always money troubles), and it's still winter (in spite of the fact that I went out in a t-shirt and leggings today and was perfectly comfy).

So yeah, depression and anxiety and the usual suspects.

But the about-to-be-swamped-under feeling? Not the usual for me, even under these circumstances.

I took your advice. I did my deep breathing and planned today to be about me, not the world. I took my melatonin and my meditation app and went to bed.

And this morning I woke up just fine.

It occurred to me that the copious amounts of Benadryl and Albuterol I've been taking for the past couple days - thank you, massive allergy to spider venom - may have contributed to my sense of impending doom. I mean, Benadryl is a sleep aid, which means a depressant, no? And I didn't take any last night, nor did I use more than the daily inhaler (rather than the rescue inhaler) yesterday.

(On a side note, now I really grok why Abby's Epi-pen says to go to the hospital afterward if you have to use it. The aftereffects are probably nearly as bad as the anaphylaxis.)

So no medication hangover.

And the depression is back to the usual low levels.

Imagine that.